Using tramadol for opiate withdrawal

Common Questions and Answers about Using tramadol for opiate withdrawal

ultracet

I have had very positive results using Tramadol for opiate withdrawal. I have read many posts in which people state that the addiction to Tramadol is worse than oxycontin or vicodin. That has not been my experience. I have been able to taper down my Tramadol use to zero within a few weeks without difficulty. I have had a serious addiction to opiates for the better part of a decade. Granted, I have relapsed several times and started using again.
Unfortunately a lot of people use it as a crutch to keep using. And use then when they run out, grab the suboxone for withdraws, then go back.
I know what you are feeling, I'm also withdrawing from an opiate, for migraine headaches. I have gradually had to increase the dosage over a span of 40 years, headaches were more frequent, depending on events of life. I'm doing pretty well but I am not doing the cold turkey way, as you are. I'm finally down to 1 every other day which I am pretty happy about. Though I have only taken the meds for headaches, I feel I'm taking way too many as I've been having rebound headaches for too long...
I have been reading posts on this site for all 9 days of my withdrawal from Codeine. One thing I haven't noticed a lot is referral to the use of other medications. I was receiving lots of medication for treatment of my migrances (which have improved drastically over the last month). Looking back, I am amazed that the doctors kept adding medications and that no one said to me "you're addicted and it is making you sick.
tramadol is one of the opiates which is commonly known for its withdrawal symptom and since you have been using it for a year now you could experience withdrawal symptom which dont necessarily involve rheumatoid arthritis such as anxiety, seizure etc. u can easily avoid this by asking your doctor to help u stop using it and s/he will lower the amount of drug you take gradually over a course of a week or so..
How does one find a doctor with knowledge and experience with opiate withdrawal and should I be looking for a medical doctor or a physiatrist?
A friend of mine gave me her Tramadol to try and I was assured that she had been taking it on and off for years with O withdrawal. I took it for almost 2 months while grieving the loss of my dog. I decided on Monday to stop all together and could not believe how awful I feel. NOTHING like coming off of Oxy, but still extremeley uncomfortable and "couch bound", flu symptoms and horrible headache. I could not believe it.
I previously got addicted to hydrocodone after having two shoulder surgeries, and was able to get clean using bupenorphrine for a about 7 weeks (quit cold turkey at 4mg/day, 4 days of wd/s and then felt great). The problem recently started as I was called back to active duty military service and stationed 1000 miles from home, in Fort Bliss, Tx.
The best way to taper would be to talk to your doctor and he can set up a safe taper for you. Tramadol withdrawal is a little different than other opiate withdrawal because it has two components to it, the opiate part and the antidepressant-like part, which is why the withdrawal is somewhat different.
It's been 75 hours since my last tramadol. I've been taking tramadol for 4 years. I had a rx from my family dr. for tramadol and I also ordered it off the internet from 2 different sites under a few different names. My average day would be 20 50mg tabs a day. I'd usually break that down to 6-7 pills 3 times a day. It pretty much gave me life. I kicked so much *** at work because I was quick, hard working, and couldn't feel a thing. God, I miss my tramadol.
Could i just ask, I have been taking around 400/500 mg of Tramadol for 3 years for post surgery, long standing disability and slipped disk. My pain clinic also started giving me oxy-codine (200-400 mg daily) both quick and controlled release. From the 1st Jan 2013 I stopped taking tramadol and agreed with my doctor to up my oxy intake to help with pain and to minimise the withdrawal effects.
I have been free of tramadol for 7 months - after over using it for 5 years and at very large quantities. Like you I started out looking for the non addictive pain med from my Dr. I had quit other opiates before Tramadol, and found Tramadol to be the most difficult to stop. This forum was a great help - I was prepared to feel terrible, and that the effects could last for months after it was out of my system. Once the physical symptoms eased, my mood took a nose dive.
Hello All, I have just recently quit taking tramadol. Here is my story... Originally, it started when I was about 18. I used to take them from my mother (...not smart, i know...) when I was a waiter. I would go into work and feel extremely lethargic and unsocial. I was only able to take them once or twice a week, but that gradually increased as I became braver in taking them from her.
My wife is in her 4th day of tramadol withdrawal. She was taking 16 tramadol a day for 2 years. She has her first seizure in november and was still taking tramadol. She had her second seizure three days ago and was put on some type of seizure meds and quit tramadol cold turkey. She now hasnt slept for 2 and a half days in addition to her other symptoms. The Dr. prescribed her a sleeping pill tonight but she still cant sleep. I dont know what else to do.
Hi Everyone; Question is; What can I do to make the Tramadol Withdrawal faster and less painful? I'm so grateful to find this place. I had a severe car accident in 2000 and at the time refused to take any pain meds. However, I injured two lower back discs and ended up with neuropathy into S1, basically my right leg goes numb down to my foot. I mean, it's always numb. Sometimes it hurts, sometimes it loses strength.
I don't even know if any of the normal therapies for managing withdrawal would work for tramadol, but I've somewhere down the road anyway. I just wish I knew how long it would all take. It's so muc easier to be in a hard place if you know when it's going to end. I guess I'm paying for my pain free months this month. I am trying to manage it with kratom to have days that are at least partially productive. I'm hoping I'll get some feedback on that as well. Good luck keeping yourself off drugs.
Hi. I have been taking 200mg of tramadol everyday for a year for back pain, and I was wondering is this a lot? And how bad will the withdrawal be on this dosage? Thanks for ur time!!
I want to get off everything now while its still short term but I cant seem to do it because of the discomfort of the withdrawal. My question is this;if I take this Tramadol (50 mg pills) for the next few days, will it make it easier to get off the opiates? And will I have withdrawal from the Tramadol if I only use it in low doses for a short time? Any information would be greatly appreciated.
Love the high and back problems. Trying to get off them. CT was too hard. Have been taking Tramadol for 2 days to ween off. Have 4 left. Is this a good idea. I do not like the "high" but it helps w/the WD's. Any thoughts?
You may want to see what other members have to say. I personally would avoid using this for withdrawal, because the w/d from it can be even harder than the Norco - again with the tram you are essentially dealing with 2 separate meds. Hopefully some others will come along and can give you some more imput.
and have had this secret addiction for 10 years off and on but now the time has come to quit after my addiction has gotten me in legal trouble manipulating a prescription. I knew this was coming...I have been off tramadol for a week but after two days of ct, I had a dental surgery which gave me me oxycodone which I have tried to use sparingly to deal with the withdrawals of tramadol. I'm using less than 40 mgs since last week 20 in the a.m. and 20 in the p.
You may be more likely to have a seizure while taking tramadol if you have a history of seizures or head injury, a metabolic disorder, or if you are taking certain medicines such as antidepressants, muscle relaxers, or medicine for nausea and vomiting. Take tramadol exactly as it was prescribed for you. Do not take it in larger doses or for longer than recommended by your doctor. Do not take more than 300 milligrams of tramadol in one day.
understands your addictions and won't prescribe this horrible synthetic opiate to you (ie Tramadol). Good luck to you - and good for you for asking. Says a lot about your commitment to staying sober.
I've seen some treatment centers advertise that they use tramadol to help with opiate withdrawal, yet I've also read that taking tramadol during opiate withdrawal can INCREASE withdrawal symptoms. Can someone set me straight on this? Thanks in advance.
You may be more likely to have a seizure while taking tramadol if you have a history of seizures or head injury, a metabolic disorder, or if you are taking certain medicines such as antidepressants, muscle relaxers, or medicine for nausea and vomiting. Take tramadol exactly as it was prescribed for you. Do not take it in larger doses or for longer than recommended by your doctor. Do not take more than 300 milligrams of tramadol in one day.
I have read before that if you stop taking Tramadol for a few days, then you will lose your tolerance for the drug and can start up again with good results. Does anyboy know anything about this?
The Thomas method is good but not for tramadol. The benzos should be used to sleep, but only for a couple days (i'd say max 5 days). Then, after that, you are on your own. It will take a couple weeks to a month to feel better. Exercise as much as you can!!!! That will help the most. I know that you won't feel like it, but you should really try to do it.
MedHelp Health Answers